Instabilities in the Mean Field Limit

Daniel Han-Kwan, Toan T. Nguyen

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


Consider a system of N particles interacting through Newton’s second law with Coulomb interaction potential in one spatial dimension or a (Formula presented.) smooth potential in any dimension. We prove that in the mean field limit (Formula presented.) , the N particles system displays instabilities in times of order (Formula presented.) , for some configurations approximately distributed according to unstable homogeneous equilibria.

Original languageEnglish (US)
Pages (from-to)1639-1653
Number of pages15
JournalJournal of Statistical Physics
Issue number6
StatePublished - Mar 1 2016

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Instabilities in the Mean Field Limit'. Together they form a unique fingerprint.

Cite this